← Return to Ototoxic drugs that can cause hearing loss or tinnitus

Discussion
Julie, Volunteer Mentor (@julieo4)

Ototoxic drugs that can cause hearing loss or tinnitus

Hearing Loss | Last Active: Sep 24, 2021 | Replies (17)

Comment receiving replies
@tykehome

She thought I had a compressed nerve after a blood draw and that the ibuprofen would take down any compression internally on that nerve. I had numbness and weakness in my hand from the band used around the arm and blown vein. She was a NP that I had never seen before. Stopped in just to have it checked out. I had no idea tinnitus could be made worse. I asked my ENT about it last week after the major spike and she was no help. She said that once you have Tinnitus, it can't get worse by a medication. If you don't have Tinnitus, it could cause it but not worsen existing Tinnitus. I beg horribly to differ. She said it was my anxiety. I'm very scared. I had a hard time with the last noise but this is to the point where I feel so out of control and not even sure where to go or what to do.

Jump to this post


Replies to "She thought I had a compressed nerve after a blood draw and that the ibuprofen would..."

Hello, almost 2 years ago my wife was experiencing similar, siren level tinnitus. It too, was medication induced. In speaking with her, I understand how horrible and scary it is. All I can say is, hang in there, and once the medication can get eliminated from your system, the siren level tinnitus did come down for her. She still experiences lower level tinnitus, mostly at night but it is nowhere near how bad it was 18mons-2 years ago. Now that she knows she is sensitive to medications, she is super cautious of what she takes now.
I hope this gives some hope that it may come down with time.

  Request Appointment